Alert archive / Ohio / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 4, 2010, 4:10 PM EDT for Meigs County, Vinton County, Ohio. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2010, 4:10 PM EDT (20:10 UTC)
- Expired
- Aug 4, 2010, 6:00 PM EDT
- In force
- 110 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2520 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
834
WGUS51 KRLX 042010
FFWRLX
OHC105-163-042200-
/O.NEW.KRLX.FF.W.0052.100804T2010Z-100804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT WED AUG 4 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...RUTLAND...RACINE...POMEROY...
SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 600 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED
AREA. LOCAL RAINS OF OVER 2 INCHES THROUGH 4 PM COULD HAVE
FALLEN OVER DEXTER RUN IN MEIGS COUNTY AND PIERCE RUN IN VINTON
COUNTY. RACCOON CREEK WILL ALSO SEE STRONG LOCAL RISES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RADCLIFFE...DARWIN AND CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF .5 TO AN 1 INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 5 PM...BEFORE RAINS START TO DIMINISH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3909 8178 3908 8179 3907 8183 3904 8180
3891 8185 3891 8191 3893 8190 3898 8193
3901 8200 3901 8204 3896 8210 3900 8210
3901 8227 3905 8244 3923 8240
$$
221 follow-up statement
252
WGUS71 KRLX 042156
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT WED AUG 4 2010
OHC105-163-042201-
/O.EXP.KRLX.FF.W.0052.000000T0000Z-100804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-MEIGS OH-
556 PM EDT WED AUG 4 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 6:00 PM EDT FOR MEIGS AND
SOUTHEASTERN VINTON COUNTIES...
RAINS OF OVER 2 INCHES LIKELY FELL OVER PORTIONS OF WESTERN MEIGS
COUNTY BETWEEN 4 AND 530 PM. HOWEVER...THROUGH 5:45 PM...NO
SIGNIFICANT FLOODING WAS REPORTED.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3909 8178 3908 8179 3907 8183 3904 8180
3891 8185 3891 8191 3893 8190 3898 8193
3901 8200 3901 8204 3896 8210 3900 8210
3901 8227 3905 8244 3923 8240
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:55 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT WED AUG 4 2010 .SYNOPSIS... UPPER LEVEL DISTURBANCES AND THEN AN APPROACHING COLD FRONT WILL BRING UNSETTLED WEATHER INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL FOLLOW FOR FRIDAY AND THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SECOND FORWARD PROPAGATING MCS OF THE DAY MVG ACROSS CENTRAL OH WILL SLIDE SOUTHWARD ACROSS CENTRAL WV FOR THE AFTERNOON AND EVENING HOURS. THIS SYSTEM SHOULD HOLD TOGETHER WITH CONTINUED DEVELOPMENT TOWARD THE SOUTH...AS MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE. CARRIED HIGH POPS FOR MCS AS IT TRACKS ACROSS THE FORECAST AREA THIS EVENING. EXPECT TONIGHT TO BE A WARM...MUGGY NIGHT. WILL NOT RULE OUT SCATTERED NOCTURNAL STORMS IN THIS AIRMASS...BUT DO NOT SEE MODEL AGREEMENT ON FEATURES TO ORGANIZE THE STORMS. GOING ON THE WARM SIDE OF GUIDANCE. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... EXITING COLD FRONT IS THE MAIN STORY THROUGH THE SHORT TERM. CURRENTLY HAVE THE BOUNDARY COMPLETELY EXITING THE SOUTHERN PORTION OF CWA BY MIDDAY FRI. HAVE PUSHED BACK TIMING A BIT TO INCORPORATE SLOWER SREF. SREF HAS GENERALLY BEEN SLOWER THAN THE NAM IN BRINGING DRIER AIRMASS IN BEHIND THE FRONT...AND TIMING OF THE 12Z NAM APPEARS TO BE NEARING THIS SOLUTION. ALTHOUGH MUCH OF THE PRECIPITATION IS EXPECTED TO BE CONCENTRATED AT OR NEAR THE FRONTAL BOUNDARY...KEPT SLIGHT CHANCE POPS IN BEHIND THE FRONT FOR THURS NIGHT INTO FRI MORNING. CERTAINLY NO COPIOUS MOISTURE WILL BE PRESENT IN THE POST FRONTAL ENVIRONMENT...BUT THERE MAYBE ENOUGH TO SPARK SOME WIDELY SCATTERED SHOWERS. COOLING AND DRYING WILL BE THE TREND HEADING INTO THE WEEKEND. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... STICKING WITH THE THEME OF DRY WEATHER IN THE EXTENDED. A SURFACE HIGH DRIFTS OVER OUR CWA FRI THROUGH SUN...AND WITH THE LOWERED DEWPOINTS EXPECTED...IT WILL BE A BEAUTIFUL AUGUST WEEKEND. EXPECTING TEMPS TO WARM BACK UP INTO THE 90S FOR THE START OF THE WORK WEEK AS THE 500MB RIDGE NOSES IN FROM THE SOUTHWEST AND THE HEAT CORE MOVES CLOSER. NEXT SYSTEM APPROACHES MIDDLE TO LATE NEXT WEEK...BUT WITH THIS BEING DAY 6-7...DON'T FEEL CONFIDENT ENOUGH IN GUIDANCE TO GO ANYTHING MORE THAN SLIGHT CHANCE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... 18Z WEDNESDAY THRU 18Z THURSDAY... CONVECTIVE COMPLEX WITH OUTFLOW BOUNDARIES TO SWEEP ACROSS MAINLY THE NORTHERN TIER OF THE FORECAST AREA THIS AFTERNOON. EXPECT AREAS OF IFR AND GUSTY WINDS INVOF OF CONVECTION. AFTER 00Z...GENERALLY BECOMING MVFR IN HAZE AND FOG...WITH CONVECTION INCREASING OVER OUR FAR NORTHWEST OHIO ZONES AFTER 06Z AS COLD FRONT VERY SLOWLY APPROACHES FORM THE WEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM CONFIDENCE IN CONDITIONS LOWERING TO IFR IN PRECIPITATION LATE AFTERNOON AND TONIGHT IN AREAS OF CONVECTION. ALTERNATE SCENARIOS: TIMING AND EXTENT OF AFTERNOON CONVECTION MAY BE MORE WIDESPREAD IF AN UPPER DISTURBANCE MOVES OVER LEFT OVER BOUNDARIES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H M M M H H H M M HTS CONSISTENCY H H H M M M H H H H M M BKW CONSISTENCY H H H H H M M M H H H H EKN CONSISTENCY H H M M H H M M H H M M PKB CONSISTENCY H H H M M M M H H H M M CKB CONSISTENCY H H H H H M M M H H M M AFTER 18Z THURSDAY... IFR POSSIBLE IN CONVECTION THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/TAX NEAR TERM...KMC SHORT TERM...TAX LONG TERM...TAX AVIATION...KMC
Hazardous weather outlook, Aug 4, 2:25 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 225 PM EDT WED AUG 4 2010 KYZ101-103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-051830- GREENUP-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 225 PM EDT WED AUG 4 2010 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ102-105-VAZ003-004-WVZ005-013-024>026-033>035-051830- CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING-RALEIGH- 225 PM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 4, 3:26 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG SHAWNEE 39.61N 82.21W
08/04/2010 PERRY OH TRAINED SPOTTER
MULTIPLE TREES DOWN IN THE CITY.
&&
ARBLocal storm report, Aug 4, 3:33 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 3 NNE GLOUSTER 39.54N 82.06W
08/04/2010 ATHENS OH TRAINED SPOTTER
TOM JENKINS DAM REPORTS MULTIPLE MEDIUM AND LARGE
BRANCHES DOWN IN THE PARK.
&&
ARBLocal storm report, Aug 4, 3:40 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG SOMERSET 39.81N 82.30W
08/04/2010 PERRY OH LAW ENFORCEMENT
TREE DOWN ON POWER LINE ON RTE 668 IN TOWN.
&&
ARBLocal storm report, Aug 4, 3:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 5 E GLENFORD 39.89N 82.23W
08/04/2010 PERRY OH LAW ENFORCEMENT
TREE DOWN ACROSS RTE 204 IN THE TOWN ON MT. PERRY
&&
ARBLocal storm report, Aug 4, 3:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 2 ENE HEMLOCK 39.60N 82.12W
08/04/2010 PERRY OH LAW ENFORCEMENT
TREE DOWN ON RTE 155 NEAR THE CITY OF DRAKES.
&&
ARBLocal storm report, Aug 4, 4:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT WED AUG 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
08/04/2010 PERRY OH LAW ENFORCEMENT
TREE DOWN ON TUNNEL HILL RD. JUST EAST OF TOWN.
&&
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:27 AM EDT | Special Weather Statement | RLX | Athens, Morgan, Perry, Vinton, Washington | 93 min |
| Aug 4, 5:32 AM EDT | Special Weather Statement | RLX | Gallia, Jackson, Meigs, Washington | 58 min |
| Aug 4, 5:45 AM EDT | Flash Flood Warning | RLX | Vinton | 2 hr |
| Aug 4, 1:42 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 63 min |
| Aug 4, 2:41 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 64 min |
| Aug 4, 3:38 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton, Washington | 52 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Lawrence | 55 min |
Nearby
Flash Flood Warnings in Ohio, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.